Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 17, NWS Amarillo, TX

July 16, 2014Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Jul 16, 2014, 10:19 PM CDT for Potter County, Randall County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2014, 10:19 PM CDT (03:19 UTC)
Expired
Jul 17, 2014, 2:30 AM CDT
In force
4 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 27 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 10:55 PM CDTFLASH FLOOD1 Wnw Amarillo, TXWATER COLLECTED UNDER THE RAILROAD BRIDGES AT SOUTHEAST 3RD AVENUE AND SOUTHEAST 10TH AVENUE. CLOSED THE GATE AT BOTH LOCATIONS.
Jul 16, 11:05 PM CDTFLASH FLOOD2 Wsw Amarillo, TX3 FEET OF WATER IN THE UNDERPASS AT INTERSTATE 40 AND WASHINGTON STREET WITH ONE CAR STALLED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1693 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
1.9
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WGUS54 KAMA 170319
FFWAMA
TXC375-381-170730-
/O.NEW.KAMA.FF.W.0017.140717T0319Z-140717T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1019 PM CDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
  POTTER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 230 AM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  THUNDERSTORM WITH VERY HEAVY RAINFALL 9 MILES NORTH OF BUSHLAND...
  OR 14 MILES NORTHWEST OF AMARILLO. VERY HEAVY RAIN HAS FALLEN OVER
  PARTS OF THE WARNED AREA IN THE PAST HOUR WITH ADDITIONAL HEAVY
  RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE
  PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AMARILLO...           VALLEY DE ORO...      BUSHLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN FLOODING OF MANY
STREETS ACROSS THE CITY OF AMARILLO...ESPECIALLY IN POOR DRAINAGE
AREAS. MOTORISTS ARE URGED TO AVOID FLOODED ROADWAYS AS THE HIGH
WATER LEVELS...UP TO SEVERAL FEET DEEP IN SOME INSTANCES...MAY CAUSE
CARS TO STALL AND POSE A HAZARD TO PUBLIC SAFETY.

&&

LAT...LON 3560 10212 3560 10164 3510 10164 3509 10210

$$

SCHNEIDER
2 follow-up statements
517 
WGUS74 KAMA 170359
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1059 PM CDT WED JUL 16 2014

TXC375-381-170730-
/O.CON.KAMA.FF.W.0017.000000T0000Z-140717T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
1059 PM CDT WED JUL 16 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN RANDALL AND
POTTER COUNTIES UNTIL 230 AM CDT...

* AT 1059 PM CDT...THE PUBLIC REPORTED A THUNDERSTORM WITH VERY HEAVY
  RAINFALL 16 MILES NORTHWEST OF AMARILLO. VERY HEAVY RAIN HAS
  ALREADY FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 2 HOURS
  WITH ADDITIONAL HEAVY RAIN EXPECTED. FLOODING IS LIKELY TO OCCUR.
  WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AMARILLO...           VALLEY DE ORO...      BUSHLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN FLOODING OF MANY
STREETS ACROSS THE CITY OF AMARILLO...ESPECIALLY IN POOR DRAINAGE
AREAS. MOTORISTS ARE URGED TO AVOID FLOODED ROADWAYS AS THE HIGH
WATER LEVELS...UP TO SEVERAL FEET DEEP IN SOME INSTANCES...MAY CAUSE
CARS TO STALL AND POSE A HAZARD TO PUBLIC SAFETY.

&&

LAT...LON 3560 10212 3560 10164 3510 10164 3509 10210

$$

SCHNEIDER
024 
WGUS74 KAMA 170445
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1145 PM CDT WED JUL 16 2014

TXC375-381-170730-
/O.CON.KAMA.FF.W.0017.000000T0000Z-140717T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
1145 PM CDT WED JUL 16 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN RANDALL AND
POTTER COUNTIES UNTIL 230 AM CDT...

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH VERY HEAVY RAINFALL 10 MILES NORTH OF AMARILLO.
  VERY HEAVY RAIN HAS ALREADY FALLEN OVER PARTS OF THE WARNED AREA IN
  THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLOODING IS
  LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS
  DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH
  WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AMARILLO...           VALLEY DE ORO...      BUSHLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN FLOODING OF MANY
STREETS ACROSS THE CITY OF AMARILLO...ESPECIALLY IN POOR DRAINAGE
AREAS. MOTORISTS ARE URGED TO AVOID FLOODED ROADWAYS AS THE HIGH
WATER LEVELS...UP TO SEVERAL FEET DEEP IN SOME INSTANCES...MAY CAUSE
CARS TO STALL AND POSE A HAZARD TO PUBLIC SAFETY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3560 10212 3560 10164 3510 10164 3509 10210

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:02 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 16, 7:02 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT WED JUL 16 2014

.AVIATION...00Z TAFS

ACTIVE TAF PERIOD IS EXPECTED. THUNDERSTORMS WILL AFFECT ALL THREE
SITES THIS EVENING AND STRONG WIND GUSTS ARE VERY POSSIBLE. LOW
CLOUDS WILL FOLLOW THE THUNDERSTORMS OVER THE SECOND HALF OF THE
NIGHT AND THESE LOW CLOUDS WILL LIKELY LINGER THROUGH A GOOD PART OF
THE DAY THURSDAY.

SIMPSON
&&

.PREV DISCUSSION... /ISSUED 338 PM CDT WED JUL 16 2014/

UPDATE...
TEXT PRODUCTS UPDATED FOR WATCH VALID UNTIL 9 PM.

PREV DISCUSSION... /ISSUED 312 PM CDT WED JUL 16 2014/

SHORT TERM...
THROUGH TONIGHT: FOR OUR FORECAST THOUGHTS THROUGH 12 AM, SEE OUR
EARLIER AFTERNOON AFD. THE MCS WILL LIKELY MOVE OUT OF OUR FORECAST
AREA BY 2 AM. OUR BIGGEST UNCERTAINTY IS HOW MUCH REDEVELOPMENT WILL
OCCUR IN ITS WAKE. THESE WELL ORGANIZED CONVECTIVE COMPLEXES TEND TO
HAVE A STABILIZING EFFECT UPSTREAM. HOWEVER, WITH THE SHORTWAVE
TROUGH STILL SO FAR BACK TO OUR NORTHWEST, HEIGHT FALLS WITH THE
APPROACHING TROUGH WILL INHIBIT ANY VEERING WITH THE LOW-LEVEL JET.
FURTHERMORE, THESE FACTORS AND ISENTROPIC ASCENT ALONG THE FRONT
COULD OFFSET THE STABILIZING EFFECT OF THE MCS SO THAT SHOWERS AND
STORMS MAY CONTINUE TO REDEVELOP OVERNIGHT. IF THIS INDEED OCCURS,
NO SEVERE WEATHER IS EXPECTED, BUT HEAVY RAIN WILL EXACERBATE THE
PREVIOUS HEAVY RAINS THAT FALL WITH THE MCS THIS EVENING. LOCATIONS
WITHIN 50 MILES ON EITHER SIDE OF A LINE FROM BOISE CITY TO SHAMROCK
WILL BE MOST FAVORED FOR HEAVY RAIN.

JACKSON

LONG TERM...
THE REMNANTS OF OVERNIGHT CONVECTION WILL POSSIBLY STILL BE OVER THE
EASTERN TEXAS AND OKLAHOMA PANHANDLE THURSDAY MORNING. THE MAIN
HAZARD WILL BE HEAVY RAIN LEADING TO FLASH FLOODING. THESE STORMS
AND ASSOCIATED CLOUDINESS WILL KEEP TEMPERATURES ACROSS THE AREA IN
THE 70S WITH A FEW SPOTS ACROSS THE NORTHEASTERN TEXAS PANHANDLE
THAT MAY STAY IN THE UPPER 60S.

CHANGE WILL BE IN THE FORECAST FRIDAY AS A STRONG RIDGE BUILDS TO
DOMINATE THE WEATHER PATTERN WELL INTO NEXT WEEK. OVERALL THE
PANHANDLES SHOULD REMAIN DRY HOWEVER THERE WILL BE A COUPLE OF
WINDOWS FOR RAIN CHANCES TO SNEAK INTO THE PANHANDLES. THIS FIRST
WINDOW WILL BE SATURDAY NIGHT INTO SUNDAY ACROSS THE OKLAHOMA
PANHANDLE AND EASTERN OKLAHOMA PANHANDLE WHILE THE RIDGE AXIS SHIFTS
WESTWARD. HAVE INTRODUCED LOW POPS SUNDAY AND SUNDAY NIGHT TO
ACCOUNT FOR THIS CHANCE. THE NEXT WINDOW WILL BE TUESDAY AS A VORT
MAX ROTATES AROUND THE PERIPHERY OF THE RIDGE. THE AREA WHICH COULD
GET SOME RAIN WITH THIS WINDOW IS THE EASTERN TEXAS PANHANDLE. HAVE
LEFT POPS OUT FOR THIS TIMEFRAME AS MEDIUM RANGE MODELS DISAGREE ON
TIMING AND POTENTIAL CHANCES NEXT WEEK. HIGHS WHILE UNDER THE RIDGE
WILL BE IN THE 80S AND 90S. WITH DEW POINTS IN THE 50S AND 60S, IT
COULD FEEL A BIT MUGGY.

14

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

09/06
Hazardous weather outlook, Jul 16, 9:12 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT WED JUL 16 2014

OKZ001>003-TXZ001>020-171115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
912 PM CDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE PANHANDLES WITH SEVERE
WEATHER POSSIBLE...MAINLY THROUGH MIDNIGHT. THE MAIN HAZARDS WILL BE
DAMAGING WIND GUSTS UP TO 65 MPH AND LARGE HAIL UP TO 2 INCHES...WITH
AN ISOLATED TORNADO ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH
CONTINUES IN EFFECT FOR THE CENTRAL AND WESTERN TEXAS PANHANDLE UNTIL
11 PM CDT.

HEAVY RAINFALL LEADING TO FLASH FLOODING IS ANTICIPATED THIS EVENING
AND ESPECIALLY OVERNIGHT AS 1 TO 2 INCHES OF RAINFALL WITH LOCALLY
HIGHER AMOUNTS IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL POSSIBLY BE ONGOING THURSDAY MORNING
WITH POTENTIALLY HEAVY RAINFALL LEADING TO FLASH FLOODING POSSIBLE.

ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS THE PANHANDLES SATURDAY
NIGHT AND ACROSS THE EASTERN OKLAHOMA SUNDAY AND SUNDAY NIGHT...BUT
STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE PREPARED
FOR ACTIVATION FOR SEVERE WEATHER THROUGH LATE THIS EVENING AND TONIGHT
FOR FLASH FLOODING.

SCHNEIDER

In the hours before

Local storm report, Jul 16, 7:26 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
726 PM CDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     3 S STRATFORD           36.29N 102.07W
07/16/2014                   SHERMAN            TX   TRAINED SPOTTER

            POWER LINES DOWN ON HIGHWAY 287

&&

EVENT NUMBER AMA1400601

14
Special weather statement, Jul 16, 7:37 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
737 PM CDT WED JUL 16 2014

OKZ001-170115-
CIMARRON OK-
737 PM CDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON COUNTY UNTIL 815 PM
CDT...

AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF BLACK MESA PARK TO 8 MILES SOUTHEAST OF BOISE CITY...MOVING EAST
AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         KEYES...              GRIGGS...
  FELT...               BLACK MESA PARK...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3698 10207 3651 10206 3651 10282 3700 10300
TIME...MOT...LOC 0037Z 269DEG 9KT 3696 10274 3664 10242

LINDLEY
Special weather statement, Jul 16, 8:34 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT WED JUL 16 2014

TXZ006-007-011-012-016-170215-
DEAF SMITH TX-HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
834 PM CDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTER...EASTERN
OLDHAM...SOUTHWESTERN MOORE...SOUTHEASTERN HARTLEY AND NORTHERN DEAF
SMITH COUNTIES UNTIL 915 PM CDT...

AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
HARTLEY TO 3 MILES NORTHWEST OF ADRIAN...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               BOYS RANCH...         ADRIAN...
  CHANNING...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 16 AND 44.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3568 10197 3493 10250 3528 10281 3587 10241
TIME...MOT...LOC 0133Z 316DEG 28KT 3578 10234 3529 10267

SIMPSON
Local storm report, Jul 16, 9:18 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND GST     2 W DUMAS               35.86N 102.00W
07/16/2014  E65 MPH          MOORE              TX   AMATEUR RADIO

            ESTIMATED 60 TO 70 MPH WINDS.

&&

EVENT NUMBER AMA1400602

14
Special weather statement, Jul 16, 9:27 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT WED JUL 16 2014

TXZ007-008-011>013-017-170315-
CARSON TX-HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX-RANDALL TX-
927 PM CDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...NORTHERN
RANDALL...POTTER...EXTREME SOUTHEASTERN OLDHAM...SOUTHEASTERN MOORE
AND SOUTHWESTERN HUTCHINSON COUNTIES UNTIL 1015 PM CDT...

AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF PRINGLE TO 7 MILES SOUTHEAST OF VALLEY DE ORO...MOVING SOUTHEAST
AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  AMARILLO...           BORGER...             BUSHLAND...
  LAKE MEREDITH...      STINNETT...           SANFORD...
  FRITCH...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 119 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 80.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3590 10123 3511 10174 3519 10219 3594 10165
TIME...MOT...LOC 0227Z 302DEG 25KT 3587 10162 3537 10201

SIMPSON
Local storm report, Jul 16, 10:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1017 PM CDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     HAIL             6 NNW DAWN              34.99N 102.26W
07/16/2014  E1.00 INCH       DEAF SMITH         TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1400603

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:00 PM CDTSevere Thunderstorm WarningAMADallam, Sherman60 min
Jul 16, 7:04 PM CDTTornado WarningAMASherman26 min
Jul 16, 7:29 PM CDTTornado WarningAMADallam, Sherman46 min
Jul 16, 7:54 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Hutchinson, Moore, Sherman66 min
Jul 16, 8:09 PM CDTAreal Flood AdvisoryAMADallam, Hartley, Moore, Sherman3 hr
Jul 16, 8:27 PM CDTTornado WarningAMAHartley, Moore48 min
Jul 16, 8:34 PM CDTSpecial Weather StatementAMAOldham41 min
Jul 16, 8:47 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter73 min
Jul 16, 9:01 PM CDTTornado WarningAMAOldham, Potter15 min
Jul 16, 9:27 PM CDTSpecial Weather StatementAMAHutchinson, Potter48 min
Jul 16, 9:33 PM CDTAreal Flood AdvisoryAMACarson, Gray, Hutchinson, Roberts3 hr
Jul 16, 9:43 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall92 min
Jul 16, 9:45 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Jul 16, 10:27 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham34 min
Jul 16, 10:35 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham4 hr
Jul 16, 10:40 PM CDTAreal Flood AdvisoryAMACollingsworth, Donley, Gray, Hemphill, Lipscomb, Ochiltree and 2 more3 hr
Jul 16, 10:55 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Donley, Gray3 hr
Jul 16, 11:48 PM CDTFlash Flood WarningAMARandall3 hr
Jul 17, 3:16 AM CDTAreal Flood AdvisoryAMARandall3 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.